Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Phenytoin


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Phenytoin [posted 8/14/98]
Question: I am interested in the use of Phenytoin for the prevention of motion sickness. Several sources have mention this drug as being an excellent preventative, but my pharmacist has cautioned me against its use without supplying good reasons except that it may be habit forming. Could you supply further information?

Answer: Phenytoin is sold under the brand name Dilantin. This is a drug initially used for seizures. I have no experience with it as a medication for motion sickness, but given the dearth of alternatives, would not be opposed. Dilantin takes several days to achieve steady state levels due to its long 1/2 life. I'm not sure the dosage and the timing before the motion event that would work. However, it is usually well tolerated - not addicting. There are patients with allergic reactions and the blood level would have to be watched closely as it is a potentially toxic drug. Let me know if you find further information.

Phenytoin
Question: A 35 year old man had been operated on for haemorrhaegic brain stroke six months ago. He is now taking 0.5 mg Klonazepam twice a day and 100 mg Phenytoin twice a day. He started the medication after the operation. He suffers from dysarthria, which appeared five days after the operation. Could the dysarthria that still exists is due to phenytoin?

Answer: Assuming his dilantin levels are normal, I suspect it is his stroke. Stopping his drugs for a day or so may help differentiate between drug effects and his stroke. First, clear this with his doctor.

Back to Drug InfoNet Home Page.

Back to Medication/Pharmaceutical main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.